MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE

ON-X LIFE TECHNOLOGIES, INC CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE
Model Number CXL-20-1838-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, after implant of this chord-x device, it was discovered that the papillary stitch/arm had been cut/severed and released from the papillary muscle.Surgeon stated they could not find the pledget that slipped off the broken papillary anchor and believed it must have been lost in the patient's left ventricle.
 
Additional Manufacturer Narrative
The manufacturing records for cxl-20-1838-20 lot z226008100 were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.According to the chord-x ifu (instructions for use) it is specifically recommended : ¿as with any suture, care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges, which may adversely affect the tensile strength of the suture.Avoid using knot pushers with imperfections such as burrs or flashing which may damage the suture.¿ as the surgeon described in this case of chord detachment, she used metal knot pushers to tie down the papillary stitch and during the in-service it was relayed and she agreed that finger tying would be a better procedure vs.Using metal knot pushers.The root cause of the chord-x system detaching from the papillary muscle is most likely the use of the metal knot pushers that may have had burrs or flashing that adversely affected the tensile strength of the chord-x suture.The corrective action was to perform the in-service and wet lab for the surgeon and staff, this was successfully accomplished as evidenced by the surgeon and team successfully performing an anterior mitral repair during the wet lab.They were also given resources and contact information for further questions.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.References: on-x chord-x pre-measured loops and suture system ifu http://www.Onxlti.Com/ifu.
 
Event or Problem Description

Brand Name
CHORDX 2-0 SUT 18MM 3/8CIR 20MM LOOP
Common Device Name
NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key21068858
Report Number1649833-2025-00076
Device Sequence Number3493441
Product Code PAW
UDI-Device Identifier00813570020282
UDI-Public00813570020282
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/06/2025
Device Model NumberCXL-20-1838-20
Device Lot NumberZ226008100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown